Hail, Crowley
- When
- June 17, 4:10 PM MST to 4:15 PM MST
- Where
- Crowley County, 0.54 mi E of Sugar City
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.230, -103.660
Severe storms occurred across Crowley and Otero Counties producing large hail and damaging winds. In addition, a tornado occurred in northern Otero County near the La Junta Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms occurred across Crowley and Otero Counties producing large hail and damaging winds. In addition, a tornado occurred in northern Otero County near the La Junta Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 17, 2:16 PM MST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT MON JUN 17 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE MOUNTAINS AND ARE SPREADING EASTWARD ACROSS THE SOUTHEAST PLAINS. THIS COULD BE SUPPORTED BY A STRING OF WEAK SHORTWAVES MOVING THROUGH NRN CO. SFC DEW POINTS ALONG THE I-25 CORRIDOR HAVE BEEN DROPPING OFF INTO THE 30S...WITH EASTERLY WINDS KEEPING DEW POINTS IN THE UPPER 40S AND LOWER 50S ACROSS THE REMAINDER OF THE SOUTHEAST PLAINS. WITH CAPES INCREASING ACROSS THE SOUTHEAST PLAINS NEAR THE CO/KS BORDER TO AROUND 1500 J/KG IN MODEL SOUNDINGS...EXPECT A FEW THUNDERSTORMS TO BECOME SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY TO THE EAST OF THE I-25 CORRIDOR. HAIL TO AROUND 1 INCH IN DIAMETER...AND WIND GUSTS TO AROUND 60 MPH OR GREATER WILL BE THE PRIMARY THREATS AS SPC MESO ANALYSIS IS SHOWING DOWNDRAFT CAPES OF AROUND 1000-1400 J/KG...FAVORING DAMAGING WIND POTENTIAL. LCL'S LOOK A LITTLE HIGH IN MODEL SOUNDINGS WHICH SHOULD LIMIT TORNADO POTENTIAL. ONE OR MORE THUNDERSTORM CLUSTERS WILL DEVELOP ACROSS EASTERN CO OVERNIGHT...DROPPING SOUTH SOUTHEASTWARD. KIOWA COUNTY GETS CLIPPED BY ONE ACCORDING TO NAM12...WHEREAS GFS KEEPS MAJORITY OF QPF ACROSS SE CO THROUGH 06Z AS SE LOW LEVEL JET CRANKS UP...THEN PUSHES IT SOUTHEASTWARD INTO OK/TX PANHANDLES THROUGH 12Z WED. WILL MAINTAIN SOME ISOLATED TO SCATTERED POPS THE MAJORITY OF THE NIGHT ACROSS THE FAR SOUTHEAST PLAINS. LOW LEVEL EASTERLY OUTFLOW FROM THUNDERSTORMS SHOULD ADVECT HIGHER DEW POINTS BACK WESTWARD FOR TUESDAY LEADING TO GREATER CAPE FOR AFTERNOON CONVECTION TO WORK WITH ACROSS THE SOUTHEAST MTS/PLAINS. PROBLEM IS MODEL SOUNDINGS ALSO SHOW A BIT OF A CAP...PARTICULARLY FOR LOCATIONS ACROSS THE FAR SOUTHEAST PLAINS. STRATUS SHOULD DEVELOP ACROSS THE PLAINS DURING THE EARLY MORNING...BUT HIGH RES BUFKIT SOUNDINGS SHOW IT BREAKING BY LATE MORNING. CAPE VALUES OF AROUND 1000-1500 J/KG AND 0-6 KM SHEARS OF AROUND 40-50 KTS SHOULD SUPPORT POTENTIAL FOR SEVERE THUNDERSTORMS ONCE AGAIN ACROSS MOST OF THE SOUTHEAST PLAINS. WITH LCLS A LITTLE LOWER THERE WILL BE A GREATER POTENTIAL FOR LARGE HAIL AND EVEN AN ISOLATED TORNADO...ESPECIALLY IF LOW LEVEL WINDS PULL AROUND MORE TO AN EASTERLY COMPONENT INCREASING THE LOW LEVEL HELICITIES. ANOTHER CONCERN WILL BE POTENTIAL FOR FLASH FLOOD PRODUCING RAINFALL ON THE WALDO BURN SCAR. HOWEVER QPF AMOUNTS IN MODELS ARE GENERALLY UNDER FLASH FLOOD CRITERIA (.50) SO THINK IT MIGHT BE ANOTHER HIT OR MISS PROPOSITION. WILL LET LATER SHIFTS GET A LOOK AT HIGH RES MODELS AND RE-EXAMINE THE NEED FOR A FLASH FLOOD WATCH. MEANWHILE...WESTERN PORTIONS OF THE FORECAST AREA WILL SEE GENERALLY ISOLATED HIGH BASED THUNDERSTORMS. WITH MUCH LOWER MOISTURE CONTENT IN THE ATMOSPHERE...LIGHTNING AND WIND GUSTS TO AROUND 50 MPH WILL BE THE PRIMARY THREATS WITH ONLY SPOTTY LIGHT RAINFALL AMOUNTS BOTH THIS AFTERNOON AND AGAIN TOMORROW. -KT .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) IN THE LONGER TERM FORECAST...THERE WILL BE A RETURN TO HOT...DRY AND BREEZY TO WINDY CONDITIONS AS SOUTHWEST FLOW ALOFT BECOMES PROMINENT FROM TUESDAY NIGHT THROUGH SATURDAY. UPPER LEVEL RIDGE AXIS SHIFTS EASTWARD INTO THE CENTRAL PLAINS AS UPPER LOW MOVES INTO THE PACIFIC NORTHWEST. AT THE SURFACE...LEE TROF DEVELOPS WEDNESDAY WITH WESTERLY SURFACE WINDS INCREASING ACROSS THE MOUNTAINS AND PLAINS DURING THE AFTERNOON. SOME LOW LEVEL MOISTURE MAY REMAIN ACROSS AREAS ALONG THE KANSAS BORDER WEDNESDAY AFTERNOON. THIS WOULD KEEP THUNDERSTORM POTENTIAL IN PLACE ONLY FOR KS/CO BORDER AREAS. HAVE ISSUED A FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING FOR THE MOUNTAINS...EL PASO COUNTY...AND THE SAN LUIS VALLEY. FUELS IN THE MOUNTAINS REMAIN CRITICAL. ELSEWHERE...THE FINE FUELS ON THE PLAINS MAY NOT BE CRITICAL DUE TO RAINFALL FROM THE SPOTTY CONVECTION...THE INCREASED RELATIVE HUMIDITIES AND THE COOLER TEMPERATURES THE PAST SEVERAL DAYS. LATER SHIFTS WILL HAVE TO EVALUATE FUELS INFORMATION BEFORE ISSUING A RED FLAG WARNING. THURSDAY HAS THE POTENTIAL TO BE ANOTHER CRITICAL FIRE WEATHER DAY WITH CONTINUED HOT...DRY AND BREEZY CONDITIONS. THE WINDS DON'T LOOK AS STRONG THURSDAY AS WEDNESDAY AND MODELS ARE HINTING AT A WEAK SURFACE BOUNDARY MOVING INTO THE EAST CENTRAL PLAINS DURING THE LATE AFTERNOON/EVENING WHICH MAY ALLOW FOR A BIT MORE LOW LEVEL MOISTURE. THE UPPER LOW OVER THE PACIFIC NORTHWEST OPENS UP AND MOVES EAST SATURDAY AND SUNDAY WITH MODELS HINTING AT SOME LOW LEVEL MOISTURE MAKING IT INTO THE FAR SOUTHEAST PLAINS WITH WARM...DRY CONDITIONS CONTINUING ELSEWHERE. WEST TO SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE CWA MONDAY AFTERNOON WITH CONTINUED MOSTLY DRY CONDITIONS. STARK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) KCOS WILL CONTINUE TO SEE THE HIGHEST THREAT FOR TSRA TO AFFECT THE TAF SITE. ERRATIC GUSTY WINDS...LIGHTNING...AND BRIEF MODERATE RAINFALL WILL BE THE PRIMARY THREATS...WITH CIGS IN THE VFR TO PERHAPS BRIEFLY MVFR CATEGORY. KPUB WILL ALSO SEE A THREAT FOR TSRA IN THE 21Z-24Z TIME FRAME. AGAIN...GUSTY WINDS...LIGHTNING...AND BRIEF MODERATE RAINFALL WILL BE THE PRIMARY THREATS...WITH CIGS IN THE VFR CATEGORY. MORE HIT OR MISS POTENTIAL FOR TS AT KALS WITH GUSTY WINDS AND LIGHTNING...THUS WILL ONLY CARRY A VCTS. EASTERLY WINDS WILL SPREAD POTENTIAL FOR MVFR TO IFR CIGS ACROSS THE SOUTHEAST PLAINS AFTER 09Z...AND HAVE PUT THIS IN THE KCOS AND KPUB TAF SITES. THESE CIGS SHOULD BREAK TOWARDS LATE MORNING OR EARLY AFTERNOON WITH ANOTHER POTENTIAL FOR AFTERNOON THUNDERSTORMS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ220>227. && SHORT TERM...KT LONG TERM...STARK AVIATION...KT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT MON JUN 17 2013 COZ058>089-093>099-181715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS THEN SPREAD EASTWARD OVER THE EASTERN MOUNTAINS...PALMER DIVIDE AND RATON MESA REGIONS BY EARLY AFTERNOON. DRIER AIR IN PLACE OVER THESE REGIONS WILL LIKELY LEAD TO LIGHTNING AND GUSTY OUTFLOW WINDS UP TO 50 MPH AND SMALL HAIL BEING THE MAIN THREATS. AS THUNDERSTORMS MOVE EAST ON TO THE EASTERN COLORADO PLAINS...THEY WILL ENCOUNTER DEEPER MOISTURE AND BETTER INSTABILITY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 25. THE MAIN THREATS WILL BE HAIL TO ONE INCH IN DIAMETER ALONG WITH GUSTY OUTFLOW WINDS APPROACHING 60 MPH. EXPECT THUNDERSTORMS TO DISSIPATE OVER THE MOUNTAINS THROUGH MIDNIGHT. A SLOW MOVING THUNDERSTORM COMPLEX WILL LIKELY DRIFT SOUTHEAST ACROSS KIOWA...PROWERS AND BACA COUNTIES OVERNIGHT. LOCALLY HEAVY RAINFALL ALONG WITH STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS CONVECTIVE SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE PLAINS...INCLUDING THE I-25 CORRIDOR REGION. LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. SINCE QUITE A BIT OF INSTABILITY WILL REACH THE EAST FACING SLOPES OF THE MOUNTAINS...FLASH FLOODING MAY OCCUR OVER THE WALDO BURN SCAR ON TUESDAY. FOR WEDNESDAY...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLORADO AND KANSAS BORDER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. IN ADDITION...METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE ACROSS THE MOUNTAINS...VALLEYS AND I-25 CORRIDOR REGION. ON THURSDAY...FRIDAY...AND POSSIBLY SATURDAY...METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS WILL BE LIKELY THIS AFTERNOON AND TONIGHT OVER THE EASTERN PLAINS. 31/40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT MON JUN 17 2013 COZ081-084-085-172030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 203 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...THE WALDO CANYON BURN SCAR...MANITOU SPRINGS...AND WEST CENTRAL COLORADO SPRINGS. AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WALDO CANYON BURN SCAR. THE STORMS ARE MOVING SOUTHEAST AT 20 MPH. LIGHT TO MODERATE RAIN CAN BE EXPECTED OVER THE WALDO CANYON BURN SCAR THROUGH 230 PM. RAINFALL RATES OF UP TO TWO TENTHS OF AN INCH PER HOUR ARE POSSIBLE. BE SURE TO MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR MORE INFORMATION ON THE WALDO CANYON BURN SCAR. STARK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT MON JUN 17 2013 COZ084-085-172045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 218 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS. FALCON. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT MON JUN 17 2013 COZ084-085-172115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 245 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EAST CENTRAL COLORADO SPRINGS. AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 13 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ELLICOTT. SMALL HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT MON JUN 17 2013 COZ094-172115- EASTERN LAS ANIMAS COUNTY- 251 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF KIM TO 11 MILES EAST OF BRANSON...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... KIM. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 308 PM MDT MON JUN 17 2013 COZ094-172145- EASTERN LAS ANIMAS COUNTY- 308 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF KIM...OR 49 MILES WEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... KIM. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 355 PM MDT MON JUN 17 2013 COZ085-089-172230- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY- 355 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF TRUCKTON...OR 38 MILES EAST OF MIDWAY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL CROWLEY COUNTY. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 52 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
3 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A tornado occurred over open country from the north edge of the La Junta Airport to a point just north of State Highway 194 north of Bents Fort, causing no damage.
Severe storm wind gusts caused gas station sign and overhang damage. In addition, trees snapped and uprooted in the City of La Junta while airport hangers were damaged at the La Junta airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyThe tornado archive for Colorado, 2013Warnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450700, 450702, 450707, 451487, 450703.